MAUDE Adverse Event Report: MERIT MEDICAL RICHMOND PERICARDIOCENTESIS KIT.; FLUID DRAINAGE TRAY

MERIT MEDICAL RICHMOND PERICARDIOCENTESIS KIT.; FLUID DRAINAGE TRAY
Catalog Number PC101/B
Medical Device Problem Codes Material Too Rigid or Stiff (1544); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Arrhythmia (1721); Cardiac Arrest (1762); Exsanguination (1841); Hemorrhage/Blood Loss/Bleeding (1888); Ischemia (1942); Perforation (2001); Pleural Effusion (2010); Cardiac Tamponade (2226); Discomfort (2330); Cardiac Perforation (2513)
Date of Event 10/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A supplemental report will be submitted once the evaluation is complete.
 
Event or Problem Description
The account alleges that an emergency pericardiocentesis procedure was required on a male patient, due to an interventional guidewire perforation at the distal circumflex artery, during a percutaneous coronary intervention procedure.The alleged distal cx perforation was treated but, the patient continued to show signs of a pericardial effusion that led to hemopericardium and cardiac tamponade.The patient underwent an emergent thoracotomy where the pericardiocentesis drainage catheter was identified at the inferolateral wall of the patient's left ventricle.The patient later expired despite all attempts to treat this patient.
 
Additional Manufacturer Narrative
Additional information to include: *** section a: patient info received/updated.Section b: [x] alleged product problem checked.Section b5 - additional information updated.Corrections: section b: event date changed to oct 14th 2024.Section b.2 event / patient death date changed to: (b)(6) 2024.Code a updated to replace 2993 and include 1544, 1670.Code g updated to include: 3038.
 
Event or Problem Description
The guidewire in use during pci that led to the pericardial effusion was an.014 w /hydrophilic tip.The physician states that due to the the stiffness and curve of the pc drainage catheter, the pc catheter also contributed to the laceration of the pericardium.Pericardial access was via the subxiphoid technique, under us guidance.Procedural access was via the right radial artery and the patient's time of death was 6:00 pm on (b)(6) 2024.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed and a root cause could not be determined.A review of the device history record was performed and no exception documents were identified.A review of the complaint database was performed and no similar complaints for this lot number were found.

Brand Name
PERICARDIOCENTESIS KIT.
Common Device Name
FLUID DRAINAGE TRAY
Manufacturer (Section D)
MERIT MEDICAL RICHMOND
12701 n kingston ave
chester VA 23836
Manufacturer (Section G)
MERIT MEDICAL RICHMOND
12701 n kingston ave
chester VA 23836
Manufacturer Contact
bryson heaton rn
1600 merit parkway
south jordan, UT 84084
8012531600
MDR Report Key20511136
Report Number1125782-2024-00005
Device Sequence Number7045046
Product Code PXU
UDI-Device Identifier00884450015278
UDI-Public884450015278
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPC101/B
Device Lot NumberT2876373
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer10/31/2024
11/15/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date11/05/2024
11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI SION BLACK .014 W /HYDROPHILIC TIP.; INTERVENTIONAL BALLOON; INTERVENTIONAL GUIDWIRE
Outcome Attributed to Adverse Event Death;
Patient Age82 YR
Patient SexMale